Alert archive / Wyoming / High Wind Warnings in 2010

High Wind Warning 10, NWS Salt Lake City, UT

July 2, 2010Uinta County, Wyoming

NWS Salt Lake City, UT issued this high wind warning at Jul 2, 2010, 2:04 PM MDT for Uinta County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2010, 2:04 PM MDT (20:04 UTC)
Expired
Jul 2, 2010, 8:00 PM MDT
In force
6 hr
Issued by
NWS Salt Lake City, UT

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2010-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2010-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4665 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WWUS75 KSLC 022004
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
204 PM MDT FRI JUL 2 2010

WYZ021-030200-
/O.NEW.KSLC.HW.W.0010.100702T2004Z-100703T0200Z/
SOUTHWEST WYOMING-
INCLUDING THE CITY OF...EVANSTON
204 PM MDT FRI JUL 2 2010

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 



* AFFECTED AREA: SOUTHWEST WYOMING INCLUDING THE CITY OF EVANSTON

* WINDS: STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60
  MPH ARE EXPECTED.

* TIMING: WIND SPEEDS ARE EXPECTED TO PEAK THROUGH MID AFTERNOON
  THEN GRADUALLY TAPER LATER THIS EVENING.

* IMPACTS: STRONG AND GUSTY WINDS ARE EXPECTED TO MAKE TRAVEL
  DIFFICULT ON AREA ROADWAYS...WITH STRONG CROSS WIND CONDITIONS
  ALONG THE US 89 AND 189 CORRIDORS ACROSS SOUTHWESTERN WYOMING.
  THESE WINDS WILL ESPECIALLY IMPACT HIGH PROFILE VEHICLES AND
  MOTORCYCLES. IN ADDITION TO TRAVEL DIFFICULTIES...WIND SENSITIVE
  OPERATIONS ARE EXPECTED TO BE IMPACTED. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

&&

$$

UTZ003-005-015-016-019-030200-
/O.CON.KSLC.WI.Y.0017.000000T0000Z-100703T0200Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE
204 PM MDT FRI JUL 2 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* AFFECTED AREA: THE WESTERN VALLEYS OF UTAH FROM THE GREAT SALT
  LAKE DESERT SOUTH TO ST GEORGE. THIS ADVISORY ALSO INCLUDES THE
  SALT LAKE AND TOOELE VALLEYS...WHERE STRONG CROSS WINDS ARE
  EXPECTED ALONG THE INTERSTATE 80 CORRIDOR.

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH.

* TIMING: WINDS WILL REMAIN STRONG AND GUSTY THROUGH EARLY THIS
  EVENING.

* IMPACTS: STRONG CROSS WINDS WILL IMPACT TRAVEL ON EAST WEST
  HIGHWAYS SUCH AS I-80 FROM SALT LAKE CITY WEST THROUGH THE
  TOOELE VALLEY AND HIGHWAY 50 FROM DELTA TO THE NEVADA BORDER.
  THESE WINDS WILL ESPECIALLY IMPACT HIGH PROFILE VEHICLES AND
  MOTORCYCLES. LOCAL REDUCED VISIBILITIES IN BLOWING DUST ARE
  ALSO POSSIBLE ALONG ANY OF THE HIGHWAYS IN THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
209 
WWUS75 KSLC 030151
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
751 PM MDT FRI JUL 2 2010

WYZ021-030300-
/O.EXP.KSLC.HW.W.0010.000000T0000Z-100703T0200Z/
SOUTHWEST WYOMING-
INCLUDING THE CITY OF...EVANSTON
751 PM MDT FRI JUL 2 2010

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING.

WINDS HAVE DECREASED BELOW WARNING CRITERIA THIS EVENING ACROSS
SOUTHWEST WYOMING AND WILL CONTINUE TO WEAKEN OVERNIGHT.
HOWEVER...OCCASIONAL WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE
THROUGH 10 PM.


$$

UTZ003-005-015-016-019-030300-
/O.EXP.KSLC.WI.Y.0017.000000T0000Z-100703T0200Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE
751 PM MDT FRI JUL 2 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS EVENING ACROSS
THE WESTERN UTAH VALLEYS INCLUDING THE SALT LAKE AND TOOELE
VALLEYS AND WILL CONTINUE TO WEAKEN OVERNIGHT.
HOWEVER...OCCASIONAL WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE
THROUGH 10 PM...ESPECIALLY ACROSS SOUTHWEST UTAH.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Jul 2, 9:56 AM MDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jul 2, 9:56 AM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
956 AM MDT FRI JUL 2 2010

.SYNOPSIS...WARM SOUTHWEST FLOW WILL CONTINUE ACROSS UTAH TODAY.
MOISTURE OVER EASTERN UTAH WILL LINGER INTO TONIGHT THEN SHIFT
EAST SATURDAY. A COLD FRONT WILL CROSS NORTHERN UTAH TONIGHT THEN
STALL ON SATURDAY. THE FRONT WILL CROSS THE REST OF THE AREA
SUNDAY.

&&

.DISCUSSION...OBSERVATIONAL ANALYSIS PLACES A DRY COLD FRONTAL
BOUNDARY OVER FAR NORTHWESTERN UTAH THIS MORNING. ASSOCIATED
UPSTREAM BAROCLINIC ZONE IS TIGHTENING THROUGH CENTRAL
IDAHO...BUT FURTHER PROGRESSION OF FRONTAL BOUNDARY WILL REMAIN
DELAYED UNTIL THE SHORT WAVE CURRENTLY SPINNING THROUGH OREGON
LIFTS NORTH OF THE STATE...SURGING IT SOUTH THIS EVENING. MSAS
SURFACE PRESSURE ANALYSIS INDICATES A 10 MB SE TO NW ORIENTED
PRESSURE GRADIENT IN PLACE IN THE PREFRONTAL ENVIRONMENT. 12Z KSLC
RAOB SHOWS 30KT SOUTHWESTERLY FLOW AT 800MB. BOTTOM LINE...SOUTH
WINDS WILL INCREASE RAPIDLY ACROSS THE WESTERN VALLEYS LATE THIS
MORNING AND INTENSIFY FURTHER THIS AFTERNOON. A WIND ADVISORY
WAS ISSUED EARLIER THIS MORNING ON ACCOUNT OF THIS THREAT.
ADDITIONAL TO WINDS...BLOWING DUST IS POSSIBLE ACROSS MANY
WESTERN VALLEY AREAS DUE TO EXTREMELY DRY CONDITIONS OF THE LAST
SEVERAL DAYS.

BLENDED PWAT IMAGERY STILL INDICATES SUFFICIENT MOISTURE FOR
DIURNALLY DRIVEN CONVECTIVE DEVELOPMENT LATE THIS MORNING THROUGH
THIS EVENING OVER EASTERN UTAH. SPC MESO-ANALYSIS INDICATES
BETWEEN 30-40KT EFFECTIVE SHEAR IN THAT REGION. INSTABILITY
REMAINS MARGINAL AT BEST...BUT A FEW LOOSELY ORGANIZED STRONG
CELLS WILL BE POSSIBLE DURING PEAK HEATING IN THE VICINITY OF
NORTHERN PLATEAU/UINTA BASIN/UINTA MTNS...ORIGINATING OVER TERRAIN
BUT PASSING NORTHEAST ACROSS ADJACENT VALLEY AREAS.

WINDS AND RH ARE EXPECTED TO REACH CRITICAL LEVELS IN ALL FIRE
WEATHER ZONES WITH CRITICAL FUELS AND THE RED FLAG WARNING WAS
EXPANDED OVERNIGHT. REFER TO FIRE WEATHER DISCUSSION AND LATEST
RFW PRODUCTS FOR FURTHER INFO.

THE COLD FRONT IS STILL ON TAP TO PASS THROUGH NORTHERN UTAH THIS
EVENING BEFORE STALLING OVER NORTH CENTRAL UTAH TONIGHT. A
COOLER/MORE STABLE AIRMASS WILL SETTLE IN ACROSS THE NORTH FOR
SATURDAY WITH MOSTLY DRY CONDITIONS STATEWIDE. THAT
SAID...SOUTHERN UTAH WILL REMAIN VERY DRY WITH BREEZY
SOUTHWESTERLY FLOW IN THE PREFRONTAL ENVIRONMENT. CRITICAL FIRE
WEATHER CONDITIONS MAY ONCE AGAIN DEVELOP AND WILL BE ASSESSING
THAT THREAT DURING THIS SHIFT.

NO UPDATES MADE OR PLANNED AT THIS TIME. PREVIOUS DISCUSSION
FOLLOWS...

THE FRONT GETS PUSHED SOUTH AGAIN BY AN UPSTREAM SHORT WAVE TROF
THAT DROPS INTO THE GREAT BASIN SUN. THIS ALSO BRINGS SOME
INCREASE IN INSTABILITY WITH THE UPPER COOL POOL AND A SLIGHTLY
GREATER THREAT OF PRECIP...MAINLY SUN MORNING.

DRY STABLE WEST TO NORTHWEST FLOW IS EXPECTED MON WITH A LITTLE
DRY HIGH BASED CONVECTION TUE UNDER DEFORMATION. THE EC CONTINUES
TO BRING MOISTURE BACK NORTH INTO THE FORECAST AREA STARTING WED
WHILE THE GFS IS HAVING RUN TO RUN CONSISTENCY ISSUES ON THE
EVOLUTION OF THE WEAK FLOW OVER THE WESTERN US AFTER TUE. HAVE
LEANED HEAVILY TOWARDS THE EC IN THE 4-7 DAY PERIOD DUE TO BETTER
RUN TO RUN CONSISTENCY AND PAST PERFORMANCE.

&&

.AVIATION...STRONG AND GUSTY SOUTH WINDS WILL BE THE PRIMARY
OPERATIONAL WEATHER CONCERN AT KSLC TODAY. HAVE ISSUED AN AIRPORT
WEATHER WARNING THROUGH 6PM FOR WINDS EXCEEDING 30MPH AND WILL
LIKELY HAVE TO EXTEND THAT THROUGH EARLY THIS EVENING. SPEEDS MAY
APPROACH 45 MPH WITH GUSTS AFTER 20Z...AND A 30 PERCENT CHANCE
EXISTS FOR MINOR VISIBILITY REDUCTIONS AFTER 22Z DUE TO BLOWING DUST.

&&

.FIRE WEATHER...A TROUGH OVER THE PACIFIC NORTHWEST WILL FINALLY
MAKE PROGRESS EASTWARD IN THE NORTHERN ROCKIES BY SATURDAY WITH A
REINFORCING SECONDARY TROUGH MOVING THROUGH THE NORTHERN GREAT BASIN
ON SUNDAY. A MODERATE TO STRONG SOUTHWEST FLOW ALOFT WILL PERSIST
TODAY AHEAD OF THIS APPROACHING TROUGH AND ASSOCIATED SURFACE COLD
FRONT. THE INITIAL COLD FRONT WILL MOVE INTO NORTHWEST UTAH
TONIGHT AND INTO CENTRAL UTAH SATURDAY AFTERNOON BEFORE STALLING.
THE SECONDARY TROUGH ON SUNDAY WILL PUSH THIS FRONT INTO EXTREME
SOUTHERN UTAH BY SUNDAY EVENING. IN THE MEANTIME...AN EXTREMELY
DRY AIR MASS WILL PREVAIL OVER WESTERN UTAH TODAY ALONG WITH
STRONG AND GUSTY SOUTH WINDS. OVER EASTERN UTAH THE SOUTHERLY FLOW
REMAINS SOMEWHAT MOIST SO ISOLATED TO POSSIBLY WIDELY SCATTERED
THUNDERSTORMS OVER EXTREME EASTERN PORTIONS CONTINUES.

THE SOUTHERN HALF OF THE FORECAST AREA WILL CONTINUE TO SEE DRY
SOUTHWEST WINDS THROUGH SATURDAY SO AN EXTENSION OF THE RFWS ACROSS
SOUTHERN UTAH IS LIKELY THROUGH SATURDAY AND PERHAPS INTO SUNDAY AS
WELL.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING BELOW 6000 FEET
     FOR UTZ424-440.

     RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR UTZ422.

     RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING BELOW 6000 FEET
     FOR UTZ420.

     WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR
     UTZ003-005-015-016-019.

     RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR UTZ423-439.

     RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING BELOW 5000 FEET
     FOR UTZ434.

WY...NONE.
&&

MERRILL/STRUTHWOLF/WILENSKY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 2, 5:55 AM MDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
555 AM MDT FRI JUL 2 2010

UTZ001>016-019>021-517-518-WYZ021-031200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
555 AM MDT FRI JUL 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTH WINDS AND VERY LOW HUMIDITIES ACROSS PORTIONS OF THE
WESTERN AND SOUTHERN OUTLOOK AREA WILL RESULT IN HAZARDOUS FIRE
WEATHER CONDITIONS THROUGH THIS EVENING.

THESE SOUTH WINDS WILL BE WIDESPREAD ACROSS THE OUTLOOK AREA
TODAY AHEAD OF A PACIFIC COLD FRONT ALTHOUGH THE STRONGEST WINDS
WILL BE OVER THE WEST. WIND SENSITIVE OPERATIONS COULD BE
IMPACTED.

SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE
MOUNTAINS AND PORTIONS OF EASTERN UTAH TODAY INTO TONIGHT. SOME OF
THESE WILL ALSO PRODUCE STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A PACIFIC TROUGH WILL CROSS THE NORTHERN ROCKIES AND NORTHERN
GREAT BASIN LATE TODAY THROUGH SATURDAY. THE ASSOCIATED COLD
FRONT WILL CROSS NORTHERN UTAH TONIGHT THEN STALL ON SATURDAY.
THE FRONT WILL MOVE SOUTH AGAIN SATURDAY NIGHT AND SUNDAY.

COOLER TEMPERATURES WILL FOLLOW THE COLD FRONT INTO THE NORTH
SATURDAY...THEN REACH CENTRAL UTAH SUNDAY. ONLY SLIGHT COOLING IS
EXPECTED ACROSS THE SOUTH.

THE FRONT WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
TO THE NORTH EARLY SUNDAY AND A DRIER AIRMASS TO EASTERN UTAH.

TROPICAL MOISTURE COULD START RETURNING NORTH INTO THE OUTLOOK
AREA AROUND THE MIDDLE OF NEXT WEEK BRINGING AN INCREASING CHANCE
OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

High Wind Warnings in Wyoming, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.